Anaphylactoid reactions to infusions of plasma protein and human serum albumin Role of aggregated proteins and of stabilizers added during production

J. RING, W. STEPHAN, W. BRENDEL

Research output: Contribution to journalArticlepeer-review

57 Scopus citations

Abstract

Six patients suffering from anaphylactoid reactions after infusion of pasteurized plasma (PP) or human serum albumin (HSA) were investigated. Clinical symptoms ranged from urticaria and hypotension to cardiac arrest. Immunoglobulin levels, especially of IgA, were normal, as were concentrations of complement factors C3, C4 and factor B. In skin and lymphocyte transformation tests patients, with the exception of one severely allergic to protein, did not react to the monomeric pure HSA. Five out of six patients reacted against HSA aggregates and three patients to the HSA modified by caprylate added as stabilizer during commercial HSA production. It is concluded that the anaphylactoid reactions developing after PP or HSA infusion result from a non‐specific reaction to protein aggregates and in some cases possibly from a specific immune response to the caprylate‐modified HSA.

Original languageEnglish
Pages (from-to)89-97
Number of pages9
JournalClinical and Experimental Allergy
Volume9
Issue number1
DOIs
StatePublished - Jan 1979
Externally publishedYes

Fingerprint

Dive into the research topics of 'Anaphylactoid reactions to infusions of plasma protein and human serum albumin Role of aggregated proteins and of stabilizers added during production'. Together they form a unique fingerprint.

Cite this